Tinea Manuum

Tinea Manuum is an infection that occurs on the hands, and can often be mistaken for skin conditions such as eczema or psoriasis. It is because of the similarities between this condition and other conditions that it often is misdiagnosed and therefore, the wrong treatment is prescribed. This fungal infection is of the same family of fungi as the fungus that causes athlete’s foot.

The symptoms of Tinea Manuum include that it generally only affects one hand and not the other. If both hands are affected, the infections look similar on both hands, and the infection occurs on the backs of the hands as well as the palms of the hands. The area that surrounds the rash has an edge to it that forms a distinctive border.

It is possible to get the proper diagnosis with a simple skin scraping performed at your doctor’s office. They can remove skin cells and then have them analyzed for the presence of certain fungi or bacteria. Once the diagnosis is complete, you will then be prescribed an effective treatment to eliminate the infection.

If you have had this type of infection before and this is a recurrence, then you are probably aware of what it is that you are infected with. Once you have had such an infection, it seems that you may be much more likely to have a recurrence. Some of the ways you may contract this condition are contact with another area that is already infected feet or groin, another person that has the infection, direct contact with a contaminated area or with dirt or some kind of animal that is infected with this fungus.

If you think that you have Tinea Manuum, then you should look into the various treatment options and have it dealt with as soon as possible. The longer you allow an infection to stay and take root, the harder it will be to eradicate it, and the more likely you will be to suffer a recurrence.

Tinea Versicolor Treatment

Tinea versicolor is a fungal infection of the skin that is very superficial and may be confused with many other common types of rashes. Tinea versicolor treatment is generally treated with a topical medication because of its close proximity to the surface of the skin.

This infection is usually caused by one of two varieties of yeast pityrosporum orbiculare and pityrosporum ovale which actually make up part of the natural bacteria and flora located on your skin s surface. It is when certain environmental factors outside of or within the body affect these flora that the yeasts can change and become a pathogen known as malassezia furfur which causes a rash to occur, otherwise known as tinea versiclor. There are many factors that can cause this conversion, including increased exposure to humidity and heat, taking oral contraceptives, receiving burns to the skin, pregnancy, Cushing s disease and having a suppressed immune system.

Tinea versicolor can affect any age group, but is more common in teenagers or young adults because the sebaceous glands are very active during this time. It is often diagnosed when there is a rash on the arms, hands, feet or torso. It causes a change in skin color to the affected areas because of the decreased occurrence of melanin production.

In order to receive effective tinea versicolor treatment, you first need a diagnosis. There are several ways that it can be diagnosed, including:

* Culture – a fungal culture is taken from the skin.
* KOH test, which wil reveal a “spaghetti and meatball” pattern upon examination under a microscope.
* Wood’s light exam – this light will reveal the yeast culprit which will fluoresce a pale yellow color.

One important thing to note is that this infection can mimic several other skin conditions, and so it is important to get the correct diagnosis before seeking tinea versicolor treatment. Some rashes that appear similar are syphilis, pityriasis rosea, guttate psoriasis and vitiligo, amongst others.

The most common tinea versicolor treatment is with an antifungal topical cream. If the rash is widespread, an oral medication may be recommended to get the spread of the rash under control and to ultimately eliminate it. Unfortunately, once you have had this type of rash, it has an 80% chance of re-occurrence within two years. Since the rate of re-occurrence is so high, there may be some oral preventative medications that are also recommended by your doctor or health professional.